MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364960
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.Device expiration date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd vacutainer® blood collection tubes for microbiological study experienced a cracked tube, leakage, and blood pooling in the stopper well after use.The following information was provided by the initial reporter: material no.364960 batch no.Unknown on 7/16/2019- reached out to customer via phone to clarify complaint information: customer stated they received the package with the broken shipment and stated they have previously received boxes like this but have not reported the problem and is unaware of dates of event or lots affected.Customer also stated for the incident on (b)(6) 2019 (one of the nurses put the label on and the tube started leaking around the top near the edge/where the yellow stopper goes) she is unaware of the lot number, no adverse events.Email: the research facility quality assurance team called the customer and the customer stated that yesterday ((b)(6) 2019), they used the product to draw a patient¿s blood.One of the nurses put the label on and the tube started leaking around the top near the edge/where the yellow stopper goes.The customer does not know which lot or shipment it came from.Allegation: customer was drawing blood and the tube exploded breaking the glass into fragments on the nurse and spilling the blood on her.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.As there was no sample or photo available for evaluation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd vacutainer® blood collection tubes for microbiological study experienced a cracked tube, leakage, and blood pooling in the stopper well after use.The following information was provided by the initial reporter: material no.364960 batch no.Unknown.7/16/2019- reached out to customer via phone to clarify complaint information: customer stated they received the package with the broken shipment and stated they have previously received boxes like this but have not reported the problem and is unaware of dates of event or lots affected.Customer also stated for the incident on 7/11/2019 (one of the nurses put the label on and the tube started leaking around the top near the edge/where the yellow stopper goes) she is unware of the lot number, no adverse events.Email: the research facility quality assurance team called the customer and the customer stated that yesterday ((b)(6) 2019), they used the product to draw a patient¿s blood.One of the nurses put the label on and the tube started leaking around the top near the edge/where the yellow stopper goes.The customer does not know which lot or shipment it came from.Allegation: customer was drawing blood and the tube exploded breaking the glass into fragments on the nurse and spilling the blood on her.

Brand Name
BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8845880
Report Number1917413-2019-01837
Device Sequence Number10845043
Product Code JKA
UDI-Device Identifier50382903649605
UDI-Public50382903649605
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number364960
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;